It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Aging Issues Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-27-2009, 07:40 PM   #1
Newbie
(female)
 
Join Date: Feb 2009
Location: ellettsville,in,usa
Posts: 1
rhondarcmc HB User
paper thin skin

what causes paper thin skin

 
Old 02-28-2009, 09:15 AM   #2
Veteran
(female)
 
Join Date: Mar 2006
Location: Ft. Collins, CO
Posts: 350
hypatia HB Userhypatia HB User
Re: paper thin skin

Aging and paper-thin skin go hand in hand, according to my doctors. Some meds such as steroids exacerbate the condition. Sun damage is also a big factor. I'm 68 and find my skin bruises very easily--just small bumps can leave odd red marks.

 
Sponsors Lightbulb
   
Old 04-16-2009, 03:29 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Canada
Posts: 1,125
dorri HB Userdorri HB Userdorri HB Userdorri HB Userdorri HB User
Re: paper thin skin

I think it's because the fat layer diminishes as we age and the supporting muscles weaken. Lately my skin isn't as thick as it use to be. It is said that massaging your face (gently) may help the skin to feel thicker. My lip feels a lot thicker from massage but still looks lined. I'm hoping the lines will disappear there or atleast get finer.

 
Old 04-16-2009, 03:40 PM   #4
Inactive
(female)
 
Join Date: Aug 2008
Posts: 5,111
writeleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB User
Re: paper thin skin

I am only in my forties, but my skin looks just like my mother's, who is almost 80. I attribute my thin "grandma" skin to ill health, and medications. I have had strokes, and kidney failure, and need many medications daily.

It's pretty weird when I push my hand through my sleeves, and my mother's hands come out!

I also have a male friend who is a survivor of a lung transplant who is younger than me, and exhibits the same delicate skin.

I also get the red marks, and bruise easily.

I have learned to live with it, because I am alive, and happy to be so.

I wish you the best,,,

 
Old 04-23-2009, 03:31 PM   #5
Senior Veteran
(male)
 
Join Date: Sep 2008
Location: Lady Lake, FL, U.S.A.
Posts: 1,546
JohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB User
Re: paper thin skin

rhondarcmc,

There could be more than one reason but here's one I heard about on the radio. It was part of an infomercial: The man said that omega 3 and omega 6 need to be in balance. I'm sure that's true because I've read about that many times. Then he said he wanted to see what would happen if he got all of his dietary fat from flaxseed oil which is rich in omega 3. The result was: He said that within a few months his skin became paper thin.

With so many people supplementing omega 3, perhaps there are many who are getting too much. But it's strange that he didn't report any other possible symptoms as follows:

stomach problems

skin irritation

upset stomach

nausea

diarrhea and constipation

hardening of arteries

 
Old 04-23-2009, 04:00 PM   #6
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Canada
Posts: 1,125
dorri HB Userdorri HB Userdorri HB Userdorri HB Userdorri HB User
Re: paper thin skin

For skin health there should be a balance of 2 to 1 in omega 6and 3's. Most people get enough omega 6 but not everyone gets enough omega 3's. Sometimes prolonged supplementation with omega 3's can lead to a surplus and in inbalance between the two and the skin may eventually get thinner. If this is the case it's easy enough to correct by cutting back on the omega 3's. They must be in balance for optium health..

 
Old 04-26-2009, 11:53 AM   #7
Member
(female)
 
Join Date: Jan 2005
Posts: 87
andrepp HB User
Re: paper thin skin

I concur medications can cause skin to become thinner. Another reason is the natural aging process, just like Dorri said - the fat layers or fatty substances in our skin diminish as we age, and the collagen and elastin that support the skin structure weaken as well as we age.

I've found a really good product for keeping my skin elasticity/firmness and overall youthfulness, on top of reducing wrinkles. It's Alpha Derma CE made by Janson Beckett. I've been on it for a few years with amazing results. I had gone back and forth between numerous high end brands but found none of them as good as Alpha Derma CE. This cream has put back a lot of elasticity and has thickened and tightened up my skin, everywhere, including the jowl and neck area.

I also take a supplement that may also have helped. It's Phyto-estrogens which are natural estrogens extracted from soy and rich in soy isoflavones. After women hit 40, many notice sudden aging and that's partly due to the drop of estrogens in their body. Synthetic estrogens may have side effects and are not recommended. The ones I take are natural estrogens derived from soy and I feel safe.

 
Old 04-29-2009, 05:19 AM   #8
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: Australia
Posts: 3,987
Audrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB User
Re: paper thin skin

Not sure whether you are asking which illness or health condition can cause skin thinning or why does skin thin as we age?

Testosterone deficiency can cause thinning skin, memory problems, low libido, dimished feeling of wellness, bone loss, vaginal dryness, incontinence, aches/pains among other things. Most people with these symptoms simply think these are age related symptoms as most of these symptoms are found among older rather than younger populations. Once you have gone through menopause everything is blamed on that. Not many people get their hormones checked and attempt to do something about them.

Our hormones tend to decline as we age as well as after menopause eg: estrogen is a common one most people know declines after menopause, but testosterone can start to decline after 40 yrs of age for some women and it's a hormone not often discussed as it's thought to be a male hormone.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
reaction to toilet paper, pads and clothing? Rorie Skin Problems 3 04-03-2008 10:09 AM
Blood on paper magimagikyo Bowel Disorders 1 09-01-2007 02:21 PM
The "Paper Test" Tamsin Thyroid Disorders 5 01-31-2007 12:19 PM
Thin Skin ANNETTE73 Arthritis 2 11-03-2006 09:56 AM
Paper thin skin and prostate cancer? crystaladw Cancer: Prostate 2 10-27-2006 03:55 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Botox
Morphine
Potassium
Prednisone
Prozac
  Renova
Retin-a
Synthroid
Tylenol Vioxx




TOP THANKED CONTRIBUTORS



JohnR41 (8), tinam7 (5), jamie4444 (5), jumprosel (4), Machaon (3), neflin (3), Misty800 (2), hypatia (2), curly fry (2), james079 (2)

Site Wide Totals

teteri66 (1166), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!